MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 3-0 D/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 3-0 D/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number D6376
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic gastrectomy procedure on (b)(6) 2020 and suture was used.During the procedure, the suture got detached from the needle.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/8/2021.Additional h6 component code: g04092.Additional information: d9, h6.Additional b5 event: the needle was detached from the suture at the 3rd stitch.It was not a control release needle.The needle fell into the abdominal cavity, but it was retrieved.It came off the suture, and fell before the surgeon noticed it.The product was used to reinforce gastrointestinal anastomosis.There was no problem with the patient's condition after that.The doctor reported they think it was just pulled out because they pulled it strongly.A manufacturing record evaluation was performed for the finished device lot number mbz193 /d6376, and no non-conformances related to the reported complaint condition were identified.Additional h3 investigation summary: it was reported by a sales rep that, during a laparoscopic gastrectomy for gastrointestinal stromal tumor, the needle was detached from the suture at the 3rd stitch.It was not a control release needle.The needle fell into the abdominal cavity, but it was retrieved.An empty opened foil and a detached needle of product code d6376, lot # mbz193 were received for evaluation.During the visual inspection of a detached needle, the swage and attachment area were noted to be as expected, marks by use of surgical instrument were noted on the body needle.The suture was not received to determine the assignable cause and no functional tests could be performed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as the needle was detached from the suture.Complaint information will be included in complaint trending that is reviewed on a regular basis to determine if further action is necessary.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 36IN 3-0 D/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11057599
Report Number2210968-2020-10186
Device Sequence Number3260374
Product Code GAM
UDI-Device Identifier10705031026315
UDI-Public10705031026315
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberD6376
Device Catalogue NumberD6376
Device Lot NumberMBZ193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/08/2021
Patient Sequence Number1